Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 119, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Sep 30, 2002, 8:15 PM CDT for Lincoln County, Wisconsin. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 30, 2002, 8:15 PM CDT (01:15 UTC)
- Expired
- Sep 30, 2002, 9:00 PM CDT
- In force
- 45 min
- Issued by
- NWS Green Bay, WI
- Area
- Counties, with a storm outline in the text
County Lincoln County, WI
The radar
The Green Bay radar (KGRB), 172 km from the middle of the area, began a volume at 01:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 30, 6:25 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 1.3 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 322 J/kg
- Mixed-layer CIN
- -170 J/kg
- Mixed-layer LCL
- 1725 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 129 m²/s²
- 0-3 km storm-relative helicity
- 237 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
143 WUUS53 KGRB 010115 SVRGRB WIC069-010200- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 815 PM CDT MON SEP 30 2002 THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN LINCOLN COUNTY IN WISCONSIN * UNTIL 900 PM CDT * AT 815 PM CDT...WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM WITH STRONG WINDS AND HAIL. THE STORM WAS LOCATED NEAR BRADLEY. THAT PLACES IT 19 MILES WEST OF RHINELANDER. IT WAS MOVING EAST AT 40 MPH. * SOME LOCATIONS THAT WILL BE AFFECTED BY THE STORM INCLUDE... HARRISON BY 830 PM CDT. THAT THE STORM HAD PRODUCED 3/4 INCH DIAMETER HAIL. IF YOU ARE IN THE WARNED AREA...PREPARE FOR WINDS IN EXCESS OF 60 MPH...HAIL...AND DEADLY LIGHTNING. SEEK SHELTER IMMEDIATELY. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. LAT...LON 4556 9003 4537 9000 4538 8945 4555 8945 KURIMSKI
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 30, 2:30 PM CDT, 5 hours 45 minutes earlier.
Area forecast discussion, Sep 30, 2:30 PM CDT, 5 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 230 PM CDT MON SEP 30 2002 SEVERE WEATHER THREAT IN NORTHCENTRAL WISCONSIN THIS EVENING WITH LOW LEVEL MOISTURE AND CONVERGENCE ALONG WARM FRONT AND GOOD UPPER SUPPORT. AIR IS DRIER FURTHER SOUTH AND EAST SO FEEL THREAT IS MINIMAL THERE... THOUGH THERE COULD BE SOME SCATTERED STORMS ALONG AXIS OF LOW LEVEL JET. WEAK TROUGH MOVES THROUGH LATE TONIGHT BUT AIR JUST SLIGHTLY DRIER BEHIND IT. MODELS FORECAST WAVE TO MOVE NORTH ALONG FRONT TOMORROW NIGHT. AVN AND UKMET ARE FURTHER NORTH WITH THE SYSTEM WHICH MAKES SENSE AS FRONT MAKES LITTLE EASTWARD PROGRESS BEFORE STALLING AND UPPER FLOW REMAINS SOUTHWEST. DRIER AND SOMEHWAT COOLER AIR COMES IN AFTER THAT. COORDINATED WITH MQT. .GRB...NONE. RDM WWW.CRH.NOAA.GOV/GRB
Hazardous weather outlook, Sep 30, 12:00 PM CDT, 8 hours 15 minutes before
WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-302030- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1200 PM CDT MON SEP 30 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE... A WARM FRONT OVER CENTRAL WISCONSIN WILL CONTINUE TO LIFT NORTH INTO THE LAKE SUPERIOR REGION BY THIS EVENING. THIS WARM FRONT WILL ACT AS A FOCUS FOR ADDITIONAL THUNDERSTORM DEVELOPMENT THIS AFTERNOON...MAINLY NORTH OF A LINE FROM MARINETTE TO WAUSAU. CONDITIONS ARE FAVORABLE FOR A FEW OF THE STORMS TO BECOME SEVERE...PRODUCING LARGE HAIL...DAMAGING WINDS...AND POSSIBLY AN ISOLATED TORNADO. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN... A FAIRLY UNSETTLED WEATHER PATTERN IS FORECAST TO CONTINUE THROUGH THE END OF THE WEEK...WITH PERIODIC BOUTS OF SHOWERS AND A FEW THUNDERSTORMS EXPECTED. RDM WWW.CRH.NOAA.GOV/GRB
In the hours before
Local storm report, Sep 30, 7:34 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
734 PM CDT MON SEP 30 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0730 PM TOMAHAWK WI TORNADO
09/30/02 LINCOLN TRAINED SPOTTER REPORTS
TORNADO NEAR TOMAHAWK ON
HWY 86.
JKLLocal storm report, Sep 30, 7:37 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
737 PM CDT MON SEP 30 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0710 PM FLORENCE WI .75 INCH HAIL
09/30/02 FLORENCE
JKLLocal storm report, Sep 30, 7:41 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
741 PM CDT MON SEP 30 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0735 PM MARSHFIELD WI 60 MPH WIND GUST
09/30/02 WOOD ESTIMATED BY SPOTTER.
JKLLocal storm report, Sep 30, 7:46 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
746 PM CDT MON SEP 30 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0742 PM 3 N TOMAHAWK WI 1 INCH HAIL
09/30/02 LINCOLN REPORTED BY SPOTTER.
JKLLocal storm report, Sep 30, 8:05 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
805 PM CDT MON SEP 30 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0800 PM 6 E BRADLEY WI 1 INCH HAIL
09/30/02 LINCOLN
JKLLocal storm report, Sep 30, 8:11 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
811 PM CDT MON SEP 30 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0715 PM NIAGARA WI WIND DAMAGE
09/30/02 MARINETTE TREES AND POWER LINES DOWN.
REPORT FROM SHERIFF.
JKLThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 30, 7:15 PM CDT | Tornado Warning | GRB | Marathon, Wood | 45 min |
| Sep 30, 7:29 PM CDT | Tornado Warning | GRB | Oneida | 61 min |
| Sep 30, 7:43 PM CDT | Tornado Warning | GRB | Lincoln | 32 min |
| Sep 30, 8:00 PM CDT | Tornado Warning | GRB | Wood | 30 min |
| Sep 30, 8:00 PM CDT | Tornado Warning | GRB | Wood | 30 min |
| Sep 30, 8:15 PM CDT | Severe Thunderstorm Warning | GRB | Lincoln | 45 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.